Flash Flood, Mercer
- When
- July 27, 5:30 PM EST to 6:30 PM EST
- Where
- Mercer County, Jamestown
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.302, -80.258 (the zone’s center; the record gives no point)
Some roads flooded.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 27, 1:14 PM EST, 4 hours 16 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 214 PM EDT THU JUL 27 2006 .SHORT TERM (TONIGHT THROUGH FRIDAY)... SHORT WAVE WILL MOVE EAST ACROSS THE OHIO RIVER VALLEY TONIGHT TO THE MID ATLANTIC COAST FRIDAY. DEEP MOISTURE WILL REMAIN ACROSS THE FORECAST AREA. WILL CONTINUE WITH LIKELY POPS FOR SHOWERS AND THUNDERSTORMS TONIGHT AND FRIDAY. && .LONG TERM (FRIDAY NIGHT THROUGH THURSDAY)... A FRONTAL BOUNDARY WILL STAL AND BECOME STATIONARY NORTH OF THE REGION. THIS WILL KEEP US IN A HOT AND HUMID AIRMASS THROUGHOUT THE PERIOD. THIS HUMID AIRMASS WILL MAKE ISOLATED SHOWERS AND THUNDERSTORMS POSSIBLE. STORMS SHOULD BE FEW AND FAR BETWEEN AND MAINLY IN THE AFTERNOON. && .AVIATION... AREA OF STRONG THUNDERSTORMS WILL CONTINUE TO MOVE NORTHEASTWARD ACROSS NORTHWESTERN PA DURING THE NEXT FEW HOURS. MENTIONED TEMPO IFR CONDITIONS WITH WIND GUSTS UP TO 35KT FOR THE FKL AND DUJ TERMINALS WITH THESE STORMS. ELSEWHERE EXPECT GENERALLY VFR CONDITIONS...LOWERING TO MVFR IN SCATTERED SHOWERS AND THUNDERSTORMS THROUGH THE TAF PERIOD. OUTSIDE OF PRECIPITATION EXPECT SCATTERED CUMULUS AROUND 3500 FEET WITH SOME BROKEN MID/HIGH DECK ABOVE. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 847 AM EDT THU JUL 27 2006 OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-281300- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST- LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG- INDIANA-WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK-BROOKE- OHIO-MARSHALL- 847 AM EDT THU JUL 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE WEATHER THIS AFTERNOON AND EVENING. SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE REGION TODAY. SOME STORMS MAY CONTAIN DAMAGING WINDS AND HAIL ESPECIALLY DURING THE AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. MDZ001-WVZ012-021>023-041-281300- GARRETT-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER- 847 AM EDT THU JUL 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN MARYLAND AND NORTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1254 PM EDT THU JUL 27 2006 PAZ008-009-013-014-271800- BUTLER PA-FOREST PA-LAWRENCE PA-VENANGO PA- 1254 PM EDT THU JUL 27 2006 ...THUNDERSTORMS WITH GUSTY WINDS... INTENSE THUNDERSTORMS WILL MOVE THROUGH VENANGO...FOREST...BUTLER AND LAWRENCE COUNTIES... AT 1253 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 6 MILES NORTHWEST OF SUGARCREEK... MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... BALLTOWN...CLINTONVILLE...COOK FOREST STATE PARK...HARLANSBURG... KELLETTVILLE...KENNERDELL...LYNCH...MARIENVILLE...NEW WILMINGTON... OIL CITY...OIL CREEK STATE PARK...POLK...REDCLYFFE...SENECA... SLIPPERY ROCK...SUGARCREEK...TIONESTA...VAN...WEST HICKORY...BLUE JAY...BROOKSTON...BYROMTOWN...CRYSTAL SPRINGS...DAWSON RUN... DUNRING...EAST HICKORY...ENDEAVOR...GILFOYLE...GOLINZA... GUITONVILLE...HASTINGS...HOTTELVILLE...HUNTER...JAMISON...KISER CORNERS...LAMONAVILLE...LITTLE HICKORY...MAYBURG...MCCRAYS... MINISTER...MUZETTE...NEBRASKA...NEILLTOWN...PARRISH...PENOKE... PIGEON...PORKEY...QUEEN...ROSES...SHEFFIELD JUNCTION...STARR... STEWART RUN...TRUEMANS...TRUNKEYVILLE...WHIG HILL...WILLIAMS AND YELLOW HAMMER THESE STORMS ARE CAPABLE OF PRODUCING STRONG WIND GUSTS BETWEEN 40 AND 50 MPH. RESIDENTS SHOULD PAY ATTENTION FOR POSSIBLE WARNINGS. KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 502 PM EDT THU JUL 27 2006 PAZ007-272215- MERCER- INCLUDING THE CITIES OF...SHARON...HERMITAGE...GROVE CITY... GREENVILLE...FARRELL 502 PM EDT THU JUL 27 2006 A STRONG THUNDERSTORM NOW ENTERING THE NORTHWEST CORNER OF MERCER COUNTY PENNSYLVANIA WILL MOVE IN THE GENERAL DIRECTION OF EAST, AT 20 MPH. THIS STORM CONTAINS FREQUENT DANGEROUS LIGHTNING, BRIEF HEAVY RAIN, AND MAY PRODUCE WIND GUSTS OF 40 MPH. DRIVE CAREFULLY AND BE ON THE LOOK OUT FOR PONDING OF WATER ON ROADS AND IN LOW SPOTS. PAZ021-030-272215- ALLEGHENY-WESTMORELAND- INCLUDING THE CITIES OF...PITTSBURGH METRO AREA...GREENSBURG... NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN 502 PM EDT THU JUL 27 2006 A STRONG THUNDERSTORM FROM CENTRAL ALLEGHENY COUNTY TO WESTMORELAND COUNTY PENNSYLVANIA WILL MOVE IN THE GENERAL DIRECTION OF EAST, AT 20 MPH. THIS STORM CONTAINS FREQUENT DANGEROUS LIGHTNING, BRIEF HEAVY RAIN, AND MAY PRODUCE WIND GUSTS OF 40 MPH. DRIVE CAREFULLY AND BE ON THE LOOK OUT FOR PONDING OF WATER ON ROADS AND IN LOW SPOTS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 531 PM EDT THU JUL 27 2006 PAZ022-272215- ARMSTRONG PA- 531 PM EDT THU JUL 27 2006 ...THUNDERSTORMS TO MOVE THROUGH ARMSTRONG COUNTY... AT 530 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED A CLUSTER OF STRONG THUNDERSTORMS OVER SOUTHERN ARMSTRONG COUNTY, MOVING EAST AT 25 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... FREEPORT...CROOKED CREEK LAKE PARK...ELDERTON AND VANDERGRIFT. SMALL HAIL AND WIND GUSTS TO 40 MPH ARE ALL POSSIBLE. TORRENTIAL DOWNPOURS MAY CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. WHEN THREATENING WEATHER APPROACHES, MOVE INDOORS. REMEMBER, LIGHTNING KILLS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 537 PM EDT THU JUL 27 2006 PAZ023-272230- INDIANA PA- 537 PM EDT THU JUL 27 2006 ...THUNDERSTORMS TO MOVE THROUGH INDIANA COUNTY... AT 537 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED A CLUSTER OF STRONG THUNDERSTORMS ENTERING INDIANA COUNTY, MOVING EAST AT 25 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... ARMAGH...CLYMER...HOMER CITY...INDIANA...MARION CENTER... PLUMVILLE...SHELOCTA AND YELLOW CREEK STATE PARK. SMALL HAIL AND WIND GUSTS TO 40 MPH ARE POSSIBLE. UP TO 2 INCHES OF RAIN COULD FALL IN A SHORT PERIOD OF TIME, CAUSING LOW LAND AND POOR DRAINAGE FLOODING. MOTORISTS SHOULD STAY ALERT FOR WATER PONDING ON THE ROADS. WHEN THREATENING WEATHER APPROACHES, MOVE INDOORS.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
614 PM EDT THU JUL 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND DMG 1 W LATROBE 40.31N 79.40W
07/27/2006 WESTMORELAND PA TRAINED SPOTTER
A FEW TREES BLOWN DOWN BY WIND. LATROBE AIRPORT REPORTED
GUST TO 45 MPH 39 KTS AT 6 PM.
&&
WWW.WEATHER.GOVThe Pittsburgh radar (KPBZ), 86 km away, was scanning. The volume nearest the first event began at 22:30 UTC.
1 flash flood. Local standard time, as filed.
Some roads flooded.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2006Every state in 2006This day in weather historyWarnings in Pennsylvania, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5521193.